Alert archive / Colorado / High Wind Watches in 2019
High Wind Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 1, 2019, 3:02 PM MST for 10 counties in Colorado. It took effect at Feb 3, 2019, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 3:02 PM MST (22:02 UTC)
- In effect from
- Feb 3, 2019, 2:00 AM MST
- Expired
- Feb 2, 2019, 2:55 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS75 KPUB 012202 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MST Fri Feb 1 2019 COZ072>075-079-080-087-020615- /O.NEW.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 302 PM MST Fri Feb 1 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from late Saturday night through Sunday afternoon. * LOCATION...Sangre de Cristo Mountains, Wet Mountains, and Huerfano County * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday afternoon. * WIND...West to southwest winds 35 to 45 mph with gusts to 60 mph over the lower elevations and gusts in excess of 75 mph for the mountains. * IMPACT...Strong crosswinds will be possible on north to south oriented highways, especially for lightweight and high profile vehicles. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
253 WWUS75 KPUB 020548 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1048 PM MST Fri Feb 1 2019 COZ072>075-079-080-087-021400- /O.CON.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 1048 PM MST Fri Feb 1 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * LOCATION...Sangre de Cristo Mountains, Wet Mountains, and Huerfano County * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday afternoon. * WIND...West to southwest winds 35 to 45 mph with gusts to 60 mph over the lower elevations and gusts in excess of 75 mph for the mountains. * IMPACT...Strong crosswinds will be possible on north to south oriented highways, especially for lightweight and high profile vehicles. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
906 WWUS75 KPUB 021129 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 429 AM MST Sat Feb 2 2019 COZ083-086-088-021930- /O.EXA.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Canon City, Penrose, Pueblo, and Trinidad 429 AM MST Sat Feb 2 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from late tonight through Sunday afternoon. * LOCATION...Eastern Fremont, Pueblo and Western Las Animas Counties, generally along and west of Interstate 25. * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday afternoon. * WIND...West to southwest winds 35 to 45 mph with gusts to 60 mph generally west of Interstate 25. * IMPACT...Strong crosswinds will be possible on north to south oriented highways, especially for lightweight and high profile vehicles. Extreme caution is advised on Interstate 25. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ072>075-079-080-087-021930- /O.CON.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 429 AM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * LOCATION...Sangre de Cristo Mountains, Wet Mountains, and Huerfano County. * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday afternoon. * WIND...West to southwest winds 35 to 45 mph with gusts to 60 mph over the lower elevations and gusts in excess of 75 mph for the mountains. * IMPACT...Strong crosswinds will be possible on north to south oriented highways, especially for lightweight and high profile vehicles. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
111 WWUS75 KPUB 021710 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1010 AM MST Sat Feb 2 2019 COZ072>075-079-080-083-086>088-030115- /O.CON.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Canon City, Penrose, Pueblo, Walsenburg, and Trinidad 1010 AM MST Sat Feb 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * LOCATION...The Sangre De Cristo mountains, Wet Mountains and Eastern Fremont, Pueblo, Huerfano and Western Las Animas Counties, generally along and west of Interstate 25. * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday afternoon. * WIND...West to southwest winds 35 to 45 mph with gusts in excess of 60 mph across the lower elevations and gusts in excess of 75 mph across the mountains. * IMPACT...Strong crosswinds will be likely on north to south oriented highways, posing hazards for lightweight and high profile vehicles. Extreme caution is advised on Interstate 25. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
137 WWUS75 KPUB 022155 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MST Sat Feb 2 2019 COZ072>075-079-080-083-086>088-030600- /O.UPG.KPUB.HW.A.0001.190203T0900Z-190204T0100Z/ /O.NEW.KPUB.HW.W.0001.190203T0900Z-190204T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Canon City, Penrose, Pueblo, Walsenburg, and Trinidad 255 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST SUNDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 2 AM to 8 PM MST Sunday. The High Wind Watch is no longer in effect. * LOCATION...The Sangre De Cristo Mountains, Wet Mountains, Eastern Fremont County, Pueblo, Huerfano and Western Las Animas Counties, generally along and west of Interstate 25. * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday evening. * WIND...West to southwest winds 35 to 45 mph with gusts in excess of 65 mph across the lower elevations and gusts in excess of 85 mph across the mountains. * IMPACT...Strong crosswinds will be likely on north to south oriented highways, posing hazards for lightweight and high profile vehicles. Extreme caution is advised on Interstate 25. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ078-082-030600- /O.NEW.KPUB.HW.W.0001.190203T0900Z-190204T0300Z/ Wet Mountain Valley Below 8500 Feet-Pikes Peak Above 11000 Feet- INCLUDING Silver Cliff, Westcliffe, and Pikes Peak 255 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST SUNDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 2 AM to 8 PM MST Sunday. * LOCATION...Pike's Peak and Wet Mountain Valley * CAUSE AND TIMING...A strong jet stream will bring the potential for damaging wind gusts late Saturday night through Sunday evening. * WIND...West to southwest winds 35 to 45 mph with gusts in excess of 65 mph across the lower elevations and gusts in excess of 85 mph across the mountains. * IMPACT...Strong crosswinds will be likely on north to south oriented highways, posing hazards for lightweight and high profile vehicles. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 1, 10:48 AM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 1, 10:48 AM MST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1048 AM MST Fri Feb 1 2019 .SHORT TERM...(Today and tonight) Issued at 352 AM MST Fri Feb 1 2019 Currently... Skies were clear across the region at 3am. Temps across the region varied considerably, as 30 to near 40 were noted just east of the mtns while temps were below zero in the San Luis and Gunnison Valleys. Temps were relatively warm aloft as Wolf Creek was 23 and Alamosa was -8F. Today and Tonight... With mid level ridge building over to the north of Colorado and a trough to our south, flow aloft over the state will be relatively weak during this period. Given this pattern, synoptic forcing will be weak. Likewise, except for some cirrus over the southern sections, skies will be clear across the region during the next 24 hours. Max temps today will generally be 55 to 60F across the plains while the SLV will be in the upper 20s to lower 30s. Mins tonight will be in the 20s across the plains, except near 30 just east of the mtns. The SLV should get cold again with clear skies, and negative single digits will be likely. Some fog will be possible over the San Luis Valley early this AM and tomorrow morning. Believe fog will be a bit more widespread tomorrow morning as SLV should see temps nearing freezing and this should allow for some moisture to get into the boundary layer this afternoon, increasing the chance of fog over the SLV tonight. .LONG TERM...(Saturday through Thursday) Issued at 352 AM MST Fri Feb 1 2019 Models in general agreement through the first half of the extended period with large ensemble spreads by next week. This leads to lower forecast confidence in the later half of the extended period. Saturday...transient upper level ridging is forecast to move across Colorado on Saturday ahead of an approaching upper level low. Modest westerly flow aloft should allow for afternoon mixing with breezy conditions expected along the lee slopes of the Eastern Mountains. Dry conditions are expected to prevail through much of the day with possibly isolated snow showers late in the day along the Continental Divide. Afternoon highs will top out in the lower to mid 60s across the Plains, while the San Luis Valley remains in the 20s to 30s. Sunday...an upper level storm system is forecast to move across the region on Sunday. The main concern will be potential for high winds along the lee slopes of the Eastern Mountains as the base of the upper trough passes overhead. Morning temperatures will likely remain warm along the mid slopes with mid to upper 40s Sunday morning. As we move through the day, the threat for strong winds will increase. Model guidance suggests the time period of strong winds will be during the late morning to mid afternoon, especially for areas south of Canon City to near Trinidad. West winds, gusting has high was 55 mph will be possible, primarily in wind prone gap areas. As you move further east away from the mountains, winds will remain gusty, with gusts near 35 mph expected. The strong winds and afternoon mixing will help temperatures rise into the upper 60s across the region, with perhaps a few lower 70s possible. Snow will continue along the Continental Divide on Sunday, where 2 to 5 inches are likely. Higher amounts are expected over the San Juan mountains where 4 to 7 inches are expected. Monday into Tuesday...the upper level system will shift northeast away from the area on Monday with broad west to southwesterly flow continuing across the region. Periods of light to moderate snow will likely continue along the Continental Divide both days with minor accumulations expected. Otherwise dry conditions will prevail across the Eastern Plains where afternoon highs will top out in the mid to upper 50s both days. Wednesday through Friday...models diverge and ensemble spreads increase dramatically for the later half of the forecast period. The GFS drops a storm system across the Intermountain West and slowly brings it across the Desert Southwest through the last half of the week. This should bring a chance for showers to the whole area by Thursday. Temperatures would also be up on the air across the Plains. The GFS has cold air sloshing back and forth across the Plains, and afternoon highs would depend on where the cold air back into. It could be one of those situations where areas along I-25 warm into the 50s, while out east only see 30s for highs. The ECMWF is much more progressive with an upper system moving across Colorado on Thursday. Its a further north storm track with limited precipitation for the Plains, and much warmer afternoon highs. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1048 AM MST Fri Feb 1 2019 VFR conditions with generally light diurnal wind regimes can be expected at COS and PUB over the next 24 hours, with upper level ridging in place across the state. VFR conditions with light winds are expected at ALS through the afternoon and early evening under the building ridge aloft. Any fog development tonight will likely depend on how much/if any of the snow pack across the San Luis Valley melts and is able to moisten up the boundary layer. Current forecast suggests some IFR/LIFR conditions developing between 08Z-10Z. Any fog that can develop will likely diminish shortly after sunrise. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...MW
Hazardous weather outlook, Feb 1, 5:29 AM MST, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 529 AM MST Fri Feb 1 2019 COZ058>089-093>099-021230- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 529 AM MST Fri Feb 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A storm system is forecast to move across the area on Sunday bringing snow to the Continental Divide and strong winds to the lee slopes west of Interstate 25. Winds gusting in excess of 55 mph are possible, especially from Canon City, south to near Trinidad. Snow accumulations along the Continental Divide will be in the 2 to 5 inch range with 4 to 7 inches expected over the San Juans. Periods of light to moderate snow will remain possible Monday into Wednesday along the Continental Divide. Minor accumulations are expected. Another storm system will likely move across the region on Thursday, but at this time there is much uncertainty in regards to where snow will fall and how much. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:53 PM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 13 hr |
Nearby
High Wind Watches in Colorado, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.